Hi, I took klonopin 1mg once in a while for 5 years to relieve anxiety. I also take 40mg Celexa daily. No doctors warned me about this drug!!! I had no idea how bad this drug could be until I recently researched it online!!! So I decided to come off of it with a psychiatrist. When I tapered down to .50mg, I began to have bad withrawal symptoms that landed me in a behavioral center. There the docs in order to ease the withdrawal, put me on Lamicdal for three days and then switched me to Zyprexa. Doctors are no help!!! They write prescriptions like candy!!! Because I want to get pregnant someday, I want to get off all of my medications!! After being at the center for ten days, they completely weaned me off!!! Now I am having severe withdrawal symptoms that I cannot even function!!! It is affecting my husband and my family and they are very supportive. I am having all the benzo withdrawal symptoms that you can imagine!!! I need to know if there are any natural resources that can help me with this??? How long will this hell last?
Severe klonopin withrawal!!! Help?
- 16 Mar 2014 by carolmode
- 14 Jan 2017
- klonopin, depression, bipolar disorder, anxiety, panic disorder, seizure prevention, postpartum depression, generalized anxiety disorder, anxiety and stress, doctor
Added 16 Mar 2014:
By the way, I decided not to continue on Zyprexa since I felt my head was going to explode from too many chemicals in my body.
hey carol, i might not be the most qualified to answer this but i will give it a shot,anybody that reads this feel free to interject. First of all, you say you took klonopin 1mg once in awhile.The first thing anybody would need to know is the actual frequency--does 1mg once in awhile mean1 every 2or3 days?That would be a big thing because there is a difference in physical dependance with amount and frequency being involved.For the average reader seeing once in awhile, i would go straight to assuming that it means seldomly, and therefore what you are going through would not be severe benzodiazepine w/d's. Also, later on you say you decide to come off it with a psych doctor.so before this, who prescribed your 1 mg klonopins?Or were they obtained in a way you would not like to mention? So this is where i would start.
Getting the answers to the above mentioned would now give an individual a better understanding of how to suggest appropriate advice--- As far as zyprexa and lamicdal is concerned, I do not have much knowledge on those medications,sorry. anyway, whatever you are going through, I hope you manage and start to feel better. Now, for me, I know from the past that if i was going through w/d's, sometimes looking through these sites and seeing other people going through what you are experiencing right now somehow has eased the pain to a degree. Think about it. if you have sat here and read this far, the time it has now taken is time you have taken away from focusing on the pain and focusing it by reading--just saying. ok,have a good day/night……….rye
Hi - I'm no expert, but I recall reading about precipitated withdrawals. I know it was regarding opiates but I seem to recall this could happen with the benzodiazepines as well. Basically, if you try to come off too fast you can end up having severe withdrawals for as much as a year. Solution, I believe, is to go back up in dose and come off very, very slowly. I am no health expert, the only expert I am in is in my own body. For me, I have to go off things very, very slowly or my body goes into a tailspin (much like you are describing) - and it can last for many months. If time is on your side and you have a sympathetic prescriber to write for your klonopin, I would suggest you do that - go back up and come down slowly. Looks like it was doing more for your mind than you thought. Best regards - EJ23
i posted my response to this couple days ago, but didn't go through hoping this one does reach you... I have been on klonopin for over 12yrs... 1 mg 3x's daily... in my opinion 10 days of being tapered I am not a doc but been there done that..meaning tried to come off klonopin yrs ago thinking I would beable to deal with out meds for my panic/agoraphobia... did the same thing you did hospital to have them detox me... there is no way that is to fast of a taper in my opinion for the length of x your been on this med, r you off it now? If so you might want to talk to the doctor/psychiatrist and have them put you back on at low dose to where you r comfortable and taper you much slower... I am not a doctor but this is my opion... sending prayers your way for relief/also in my opion it might not even be the klonopin..it could be one of the other meds is causing for anxiety as some of these meds do and you r assuming it's the klonopin... klonopin has a very long half life so needs to be tapered very very slowly these doc's should no this some do n some don't... keep us posted how you make out... I not when I took celexa it caused me severe panic on top of my extreme panic I have now..but that's me... sending prayers your way that you find the combo you need to feel relief..angel1162
I have been on clonazepam for over 6 yrs taking up to 3 mg daily. I was down to 1mg day when I thought I could just stop.Nooooo! I thought I would be in a straight jacket! I read up on it and you need to wean off slowly, and each person may be different in lenghts of time. Cutting by 1/4's I am currently down to .125. As far as natural remedies I am taking melatonin, L-Theanine + magnesium They all aid in sleep, relaxation + calmness. Also a tea with passion flower can help.These are all over the counter or go to a heath store. I will probably stay on .125 for another 2 wks then cut that in 1/2. Once I am off the clonazepam my Dr may put me on something different but NOT a Benzo... I just want to be free!!!
- Klonopin Information for Consumers
- Klonopin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Klonopin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Oct 2010 • 2 answers
Posted 14 Jul 2012 • 4 answers
Posted 25 Apr 2013 • 8 answers
I have PTSD, Mania Bipolar, Anxiety disorder, Panic Disorder Depression and I need meds. No insuranc
Posted 2 Sep 2013 • 4 answers
Posted 18 Sep 2014 • 21 answers